MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 5 HI OFFSET; HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 5 HI OFFSET; HIP FEMORAL STEM
Catalog Number 101214050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Fever (1858); Unspecified Infection (1930); Sepsis (2067); Swelling/ Edema (4577)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: as the catalog/model number was not provided, the (01) gtin is not available.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent a hip surgery (left, full hip) on (b)(6) 2024.Approximately 10 days after the surgery patient got first infection.Symptoms were swelling, high temperature, shivers, oozing of the area.The 2nd infection came approx.3 months after surgery the 3rd infection occurred on (b)(6) 2025 where patient was admitted to hospital.The 4th infection occurred on (b)(6) 2025 and was told patient had sepsis/cellulitis.5th infection on (b)(6).In addition, patient hears a clicking noise and a pinching feeling coming from the device.Patient is off work since this surgery.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information that has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d4 (lot, catalog, expiration date), h4.Corrected: d1, d2a, d2b.If information that was not available for the initial report is obtained, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees hat the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that " i am contacting you both on behalf of my sister.You both are listed contacts for depuy/j&j and i would like to report an adverse event.My sister underwent a hip surgery (left, full hip) on the (b)(6) 2024 in the clinic, ireland with dr.Approx 10 days after her surgery she got her first infection.Symptoms were swelling, high temperature, shivers, oozing of the area.The 2nd infection came approx.3 months after surgery the 3rd infection occurred (b)(6) 2025 where she was admitted to hospital (b)(6) the 4th infection occurred (b)(6) and was told she had sepsis / cellulitis 5th infection (b)(6)).With all the issues with infections, she still hears a clicking noise and a pinching feeling coming from the device.She has been literally off work since this surgery.I have attached photos of her hip and records from the hospital regarding the implant.I understand this should have been reported earlier however i did not have all the information / we were unsure what to do.Let me know if there is anything else you need in order to investigate this complaint.Please note i have reported this to the hpra earlier today.Thanks in advance and i look forward to hearing from you soon." the product was not returned to j&j medtech orthopaedics; however, x-rays were provided for review.See attachment product details xrays attached.The x-ray investigation revealed nothing indicative of a device nonconformance.A manufacturing record evaluation was performed for the finished device product code: 101214050 lot number: m20n97, and no non-conformances or manufacturing irregularities were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the tri-lock bps sz 5 hi offset would not have contributed to the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 101214050 lot number: m20n97, and no non-conformances or manufacturing irregularities were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that " i am contacting you both on behalf of my sister.You both are listed contacts for depuy/j&j and i would like to report an adverse event.My sister underwent a hip surgery (left, full hip) on the (b)(6) 2024 in the clinic, ireland with dr.Approx 10 days after her surgery she got her first infection.Symptoms were swelling, high temperature, shivers, oozing of the area.The 2nd infection came approx.3 months after surgery the 3rd infection occurred (b)(6) 2025 where she was admitted to hospital (b)(6) the 4th infection occurred (b)(6) 2025 and was told she had sepsis / cellulitis 5th infection (b)(6) 2025.With all the issues with infections, she still hears a clicking noise and a pinching feeling coming from the device.She has been literally off work since this surgery.I have attached photos of her hip and records from the hospital regarding the implant.I understand this should have been reported earlier however i did not have all the information / we were unsure what to do.Let me know if there is anything else you need in order to investigate this complaint.Please note i have reported this to the (b)(6) earlier today.Thanks in advance and i look forward to hearing from you soon." the product was not returned to j&j medtech orthopaedics, however x-rays were provided for review.See attachment product details xrays attached.X-rays, given their limited quality and views, are not entirely reliable for an definitive assessment.However, they suggest that everything appears in place, with normal bone patterns.From the photographs provided, an unusual pattern of inflammation and redness has been observed, accompanied by some blisters.These symptoms could potentially be attributed to various inflammatory or infectious processes.However, based on the information provided, no testing has been conducted to evaluate metal hypersensitivity.While cellulitis could be a potential diagnosis, metal hypersensitivity cannot be ruled out.In this case, specialized diagnostic tests are necessary to establish a definitive diagnosis.A manufacturing record evaluation was performed for the finished device product code: 101214050 lot number: m20n97, and no non-conformances or manufacturing irregularities were identified.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the tri-lock bps sz 5 hi offset would not have contributed to the reported adverse event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device product code: 101214050 lot number: m20n97, and no non-conformances or manufacturing irregularities were identified.
 
Event or Problem Description
Additional information received states that the surgeon has advised that no testing has been done for metal hypersensitivity.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: b5.Corrected: d6a.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
TRI-LOCK BPS SZ 5 HI OFFSET
Common Device Name
HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22044519
Report Number1818910-2025-08110
Device Sequence Number8880679
Product Code LPH
UDI-Device Identifier10603295001072
UDI-Public(01)10603295001072(17)321231(10)M20N97
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number101214050
Device Lot NumberM20N97
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/27/2025
Supplement Date Received by Manufacturer05/20/2025
05/23/2025
06/09/2025
08/13/2025
09/05/2025
Initial Report FDA Received Date05/19/2025
Supplement Report FDA Received Date05/23/2025
05/26/2025
06/10/2025
08/19/2025
09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APEX HOLE ELIM POSITIVE STOP.; DELTA CER HEAD 12/14 32MM +5.; DELTA CER INSERT 32ID X 50OD.; PINN 100 W/GRIPTION 50MM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale